MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC NEUROMODULATION INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97725
Medical Device Problem Codes Break (1069); High impedance (1291); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Pain (1994); Perforation (2001); Headache, Lumbar Puncture (2186); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: neu_unknown_lead, serial#: unknown, product type: lead.Other relevant device(s) are: product id: neu_unknown_lead, serial/lot #: unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative regarding a patient who was trailing a spinal cord stimulation system.It was reported that there was a buried lead trial in progress.The neurosurgeon inserted the paddle into the epidural space and connected the extension for the purpose of the paddle trial.The surgical technician shouted that she was shocked as she was trying to seat the leads into the wireless external neurostimulator.The surgical technician was trying to use the extension screw driver to try and seat the lead into the contacts.The manufacturer representative checked impedances and the entire row of electrodes 0-7 were out with impedances greater than 40,000 ohms.The patient¿s wireless external neurostimulator was replaced post operation to see if that fixed the problem.It did not.It could be that the extensions and the leads are not seated properly or the electrical shock that the surgical technician experienced caused a shortage.The cause of why the entire row on the paddle is not functioning is unknown.The patient is currently in progress of the trial and receiving stimulation from one side of the paddle.The patient was sent home with the stimulator off until he recovered from his procedural pain such as headache.The device was currently off as of (b)(6) 2019.The patient was experiencing a lot of pain from the procedure as of (b)(6) 2019.During the surgery, the neurosurgeon noticed the dura was scarred and compressed.He dissected and created a dural tear trying to separate it from another structure.He then repaired the dura with duragen.The patient is in a lot of pain including headache.A surgery is scheduled for (b)(6) 2019 to either install a battery or explant the entire system.This decision has not been made yet by the neurosurgeon.There were no further complications reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).It was reported that the lead would not be returned as it was discarded by the surgeon.No further complications are anticipated.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key8307761
Report Number3007566237-2019-00295
Device Sequence Number1064467
Product Code LGW
UDI-Device Identifier00613994925961
UDI-Public00613994925961
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2019
Device Model Number97725
Device Catalogue Number97725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;